MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE WHISPER ES GUIDE WIRE; GUIDE WIRES

AV-TEMECULA-CT HI-TORQUE WHISPER ES GUIDE WIRE; GUIDE WIRES
Catalog Number 1011834HJ
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was returned for analysis with the polymer separated.The reported difficult to position was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure.Manipulation of the devices resulted in the noted guide wire separated/bunched polymer coating and the noted sds wrinkled inner/outer member and the noted wrinkled balloon shoulders; thus ultimately resulting in the reported difficulty to position.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to be performed with a 2.25 x 15 mm xience xpedition stent delivery system (sds) and a 014 whisper support guide wire.The sds was advancing over the guide wire, but could not cross the target lesion.Reportedly, the sds failed to position due to probable lumen obstruction.There were no reported adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.Analysis of the whisper guide wire revealed the polymer coating was separated and bunched.Additionally, in the guide wire lumen of the xience xpedition sds there was a black substance present sporadically that appeared to be multiple separated pieces of polymer coating.

Brand Name
HI-TORQUE WHISPER ES GUIDE WIRE
Common Device Name
GUIDE WIRES
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8075900
Report Number2024168-2018-08838
Device Sequence Number13514078
Product Code DQX
UDI-Device Identifier08717648116094
UDI-Public08717648116094
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number1011834HJ
Device Lot Number7112271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR